The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

3.5 months off ZEL, still NED but eye issues

Forums General Melanoma Community 3.5 months off ZEL, still NED but eye issues

  • Post
    beatricefromPARIS
    Participant

      Hello all,

      A liitle recap on my situation: 

      – diagnosed Stage IV feb 2009 with many body mets (brain clear).

      – treated over 5 years (3 chemos, InF, IPI, Zel, a few surgeries).

      – 2 years on Zelboraf+surgery finally made me NED as of May 2013.

      – Sarcoidosis (on skin) developped under Zel and was controlled by corticoids.

      – Because of severe uveitis, oncs dared stop Zelboraf in January 2014, as I was seeing everything blurred and could lose eyesight. Had injection of kenacort in right eye and drops in the left. Eyesight recovered. 

      – Since then, the right eye developped drooping eyelid and over-dilated pupilla (called ptosis and mydriasis in medical terms). The eyelid problem could be caused by a device used to keep open the eyelid during the injection in the eye, which could have strained the muscle. The mydriasis is still unexplained – checks were done by docs to eliminate worst possible causes.

      – Being allowed to stop Zel was a relief…for digestion, energy levels, skin and hair, etc.. but I now have a strange gaze and disymetrical look and many scars to remind me of melanoma if I ever was to forget it.

      – Apart from that, everything stays all clear in last brain and body scans! 

      Keeping fingers crossed….

      Beatrice

    Viewing 2 reply threads
    • Replies
        tcell
        Participant

          Hi Beatrice,

          from your nickname I gather you are also from Europe. Your story seems very encouraging to me who was just diagnosed a few months ago with stage IV. I am being treated at the Vienna university hosptial.

          I am taking Tafinlar and Mekinist at th moment. Would this combination also be an option for you once you need it? It is supposed to have less side effects.

          I hope, however, that you are not going to need it soon and that you stay NED for a very long time! I hope I can also ever get that far.

          Who treats you in Paris?

          All the best,

          Chris

          tcell
          Participant

            Hi Beatrice,

            from your nickname I gather you are also from Europe. Your story seems very encouraging to me who was just diagnosed a few months ago with stage IV. I am being treated at the Vienna university hosptial.

            I am taking Tafinlar and Mekinist at th moment. Would this combination also be an option for you once you need it? It is supposed to have less side effects.

            I hope, however, that you are not going to need it soon and that you stay NED for a very long time! I hope I can also ever get that far.

            Who treats you in Paris?

            All the best,

            Chris

            tcell
            Participant

              Hi Beatrice,

              from your nickname I gather you are also from Europe. Your story seems very encouraging to me who was just diagnosed a few months ago with stage IV. I am being treated at the Vienna university hosptial.

              I am taking Tafinlar and Mekinist at th moment. Would this combination also be an option for you once you need it? It is supposed to have less side effects.

              I hope, however, that you are not going to need it soon and that you stay NED for a very long time! I hope I can also ever get that far.

              Who treats you in Paris?

              All the best,

              Chris

          Viewing 2 reply threads
          • You must be logged in to reply to this topic.
          About the MRF Patient Forum

          The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

          The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.